Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Great Falls, MT

June 5, 2012Lewis and Clark County, Teton County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 5, 2012, 4:01 PM MDT for Lewis and Clark County, Teton County, Montana. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2012, 4:01 PM MDT (22:01 UTC)
Expired
Jun 5, 2012, 5:15 PM MDT
In force
74 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Lewis and Clark County, MT, Teton County, MT

The radar

The Missoula radar (KMSX), 115 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:37 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-628 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WUUS55 KTFX 052201
SVRTFX
MTC049-099-052315-
/O.NEW.KTFX.SV.W.0017.120605T2201Z-120605T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
401 PM MDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN TETON COUNTY IN NORTH CENTRAL MONTANA...
  NORTHWESTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 515 PM MDT.

* AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF AUGUSTA...MOVING NORTH AT
  40 MPH.

* LOCATIONS IN THE WARNING INCLUDE AUGUSTA.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.

&&

LAT...LON 4775 11310 4778 11307 4786 11307 4789 11310
      4792 11310 4796 11295 4796 11292 4797 11291
      4807 11259 4734 11208 4713 11276 4775 11314
TIME...MOT...LOC 2201Z 176DEG 38KT 4738 11242

$$

BRUSDA
3 follow-up statements
481 
WWUS55 KTFX 052222
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
422 PM MDT TUE JUN 5 2012

MTC049-099-052315-
/O.CON.KTFX.SV.W.0017.000000T0000Z-120605T2315Z/
TETON MT-LEWIS AND CLARK MT-
422 PM MDT TUE JUN 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN LEWIS AND CLARK AND WESTERN TETON COUNTIES...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR AUGUSTA...OR 20 MILES SOUTHWEST OF CHOTEAU...MOVING
NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF TETON AND LEWIS AND CLARK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHWEST MONTANA.

LAT...LON 4742 11215 4734 11275 4775 11314 4775 11310
      4778 11307 4786 11307 4789 11310 4792 11310
      4796 11295 4796 11292 4797 11291 4807 11259
TIME...MOT...LOC 2222Z 178DEG 29KT 4757 11235

$$
751 
WWUS55 KTFX 052302
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
502 PM MDT TUE JUN 5 2012

MTC049-099-052315-
/O.CON.KTFX.SV.W.0017.000000T0000Z-120605T2315Z/
TETON MT-LEWIS AND CLARK MT-
502 PM MDT TUE JUN 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN LEWIS AND CLARK AND WEST CENTRAL TETON COUNTIES...

AT 457 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED OVER NORTHWESTERN LEWIS AND CLARK 
COUNTY...MOVING NORTHWEST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.

LAT...LON 4797 11263 4753 11245 4741 11264 4754 11294
      4775 11314 4775 11310 4778 11307 4780 11307
TIME...MOT...LOC 2302Z 119DEG 62KT 4764 11283

$$

BRUSDA
474 
WWUS55 KTFX 052314
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
514 PM MDT TUE JUN 5 2012

MTC049-099-052324-
/O.EXP.KTFX.SV.W.0017.000000T0000Z-120605T2315Z/
TETON MT-LEWIS AND CLARK MT-
514 PM MDT TUE JUN 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEWIS AND CLARK
AND WEST CENTRAL TETON COUNTIES WILL EXPIRE AT 515 PM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS EXPIRED...HOWEVER THIS STORM REMAINS 
SEVERE AND A NEW THUNDERSTORM WARNING IS NOW IN EFFECT.

LAT...LON 4797 11263 4753 11245 4741 11264 4754 11294
      4775 11314 4775 11310 4778 11307 4780 11307
TIME...MOT...LOC 2314Z 119DEG 62KT 4773 11311

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:40 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 5, 2:40 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT TUE JUN 5 2012

.DISCUSSION...
TONIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL
MOVE OVER THE ROCKIES TONIGHT. STRONG STORMS WILL DEVELOP OVER THE
SOUTHWEST ZONES AND DEVELOP NORTH DURING THE EVENING.
MOIST...UNSTABLE CONDITIONS AHEAD OF THIS TROF WILL KEEP CONDITIONS
IN PLACE FOR STRONG THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN
ZONES INTO THE EVENING. PORTIONS OF THE CWA TO THE NORTH AND
NORTHEAST WILL DEVELOP CAPES IN EXCESS OF 2500 AND VERY STRONG
HELICITY. SEVERE THUNDERSTORMS AND/OR TORNADOES ARE POSSIBLE WITH
THESE CONDITIONS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
MARIAS PASS FROM MIDNIGHT THROUGH WEDNESDAY. SNOW ACCUMULATIONS
ELSEWHERE WILL GENERALLY BE AT HIGHER ELEVATIONS. STRONG WINDS WILL
DEVELOP AFTER MIDNIGHT OVER THE NORTHERN ROCKIES. MODELS ARE NOT
CONSISTENT WITH THE STRENGTH OF THESE WINDS AND WILL KEEP FORECASTED
VALUES BELOW WARNING CRITERIA. STRONG WEST WINDS WILL CONTINUE
THROUGH WEDNESDAY AND TEMPS WILL BE MUCH COOLER. THE AIRMASS WILL
WARM THURSDAY AND TEMPS WILL TREND BACK TOWARDS SEASONAL NORMALS.
ZELZER

THURSDAY THROUGH TUESDAY NIGHT...LONG RANGE MODELS CONTINUE TO BE IN
GOOD AGREEMENT FOR MOST OF THIS PERIOD...BUT THERE ARE SOME
DIFFERENCES IN THE LATER PORTION. AN INCREASINGLY MOIST AND UNSTABLE
SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE TFX CWA THURSDAY AND
THURSDAY NIGHT IN THE WAKE OF THE EXITING SHORTWAVE TROUGH AND AHEAD
OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. THIS WILL KEEP A
CHANCE OF SHOWERS OVER THE MOUNTAINS OF WESTERN AND SOUTHWEST
MONTANA THURSDAY...AS TEMPERATURES WARM TO NEAR SEASONAL AVERAGES.
THE FORECAST MODELS ARE A BIT MORE AGGRESSIVE WITH SPREADING
PRECIPITATION OVER THE AREA WITH THE NEXT PACIFIC SYSTEM...SO HAVE
INCREASED THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THE BEST
CHANCE FOR ACTIVITY WILL BE FRIDAY AFTERNOON AND EVENING ALONG THE
LEADING EDGE OF THE SYSTEM AND IN THE VICINITY OF A FAIRLY STRONG
ASSOCIATED COLD FRONT. SLIGHTLY WARMER THAN NORMAL TEMPERATURES ON
FRIDAY WILL COOL TO ALMOST 10 DEGREES BELOW NORMAL BEHIND THE COLD
FRONT ON SATURDAY. ANOTHER GOOD CHANCE FOR SHOWERS IS EXPECTED
DURING THE SATURDAY NIGHT THROUGH SUNDAY NIGHT PERIOD AS THE
PACIFIC LOW PRESSURE SYSTEM ACTUALLY MOVES THROUGH THE AREA. A
WEAK CANADIAN COLD FRONT WILL ALSO SWING SOUTH THROUGH THE AREA IN
THE WAKE OF THE SYSTEM SUNDAY AND SUNDAY NIGHT...KEEPING
TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. AFTER THIS
PERIOD...THE MODELS HAVE SOME DISAGREEMENT. GFS/ECMWF/GEM ALL HAVE
AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA IN THE WAKE OF
THE PACIFIC SYSTEM...BUT THE GFS MOVES A DISTURBANCE THROUGH THE
RIDGE. THEREFORE...HAVE KEPT A SLIGHT CHANCE OF SHOWERS IN THE
FORECAST...BUT KEPT THE CHANCE LESS THAN CLIMATOLOGICAL NORMALS.
MODELS ARE IN SOMEWHAT BETTER AGREEMENT WITH TEMPERATURES...SO
HAVE KEPT THEM NEAR TO SLIGHTLY ABOVE NORMAL FOR THE MONDAY
THROUGH TUESDAY NIGHT PERIOD. COULSTON

&&

.AVIATION...
UPDATED 1815Z.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY
AFTERNOON AND CONTINUE THROUGH TUESDAY EVENING. SOME OF THESE STORMS
MAY BE SEVERE WITH A RISK OF WIND GUSTS IN EXCESS OF 50 KNOTS AND
HAIL TO ONE INCH IN DIAMETER. KHVR AND KLWT WILL HAVE THE BEST
CHANCE FOR SEVERE THUNDERSTORMS WHILE THERE IS A SMALLER CHANCE AT
KBZN AND KGTF. WITHIN THE SHOWERS AND THUNDERSTORMS THERE WILL BE
AREAS OF IFR CEILINGS AND VISIBILITIES IN HEAVY RAIN. SUCH
CONDITIONS MAY PERSIST FOR A FEW HOURS AT KHLN...KCTB...KGTF AND
KBZN. BRITTON

&&

.HYDROLOGY...
THE FLOOD WARNING CONTINUES FOR CLEAR CREEK IN BLAINE COUNTY
UNTIL FURTHER NOTICE. CLEAR CREEK IS SLOWLY RECEDE AND IS EXPECTED
TO DROP BELOW FLOOD STAGE LATER TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  77  44  56  39 /  30  80  30   0
CTB  72  42  51  37 /  30  80  60  10
HLN  76  44  59  37 /  50  80  40   0
BZN  82  38  60  32 /  40  60  20   0
WEY  67  32  48  27 /  40  60  20  10
DLN  72  35  56  34 /  60  70  40   0
HVR  87  49  63  39 /  30  50  20  10
LWT  83  43  59  34 /  30  50  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

TORNADO WATCH UNTIL 11 PM MDT THIS EVENING BLAINE...CASCADE...
CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN
GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...HILL...
JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING
BROADWATER...GALLATIN...JEFFERSON...MADISON...MEAGHER.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET FOR NORTHERN ROCKY
MOUNTAIN FRONT.

&&

SHORT TERM...ZELZER
LONG TERM...ZELZER
AVIATION...BRITTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 5, 4:33 AM MDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
433 AM MDT TUE JUN 5 2012

MTZ047-061045-
BLAINE-
433 AM MDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR CLEAR CREEK IN BLAINE UNTIL
FURTHER NOTICE.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
CENTRAL AND SOUTHWEST MONTANA TODAY AS A COLD FRONT MOVES THROUGH
THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING ALONG AND AHEAD OF THE COLD FRONT...MAINLY
FROM TOOLE COUNTY TO CASCADE COUNTY AND EASTWARD. THE MAIN
THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS. SOME SNOWFALL IS POSSIBLE OVER THE MOUNTAINS
TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS AND LINGERING SHOWERS ARE EXPECTED WEDNESDAY. SOME
SNOW IS POSSIBLE OVER THE MOUNTAINS WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY. ANY WEATHER
SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH
FLOODING WOULD BE GREATLY APPRECIATED.

MTZ008>015-044>046-048>055-061045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
433 AM MDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
CENTRAL AND SOUTHWEST MONTANA TODAY AS A COLD FRONT MOVES THROUGH
THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING ALONG AND AHEAD OF THE COLD FRONT...MAINLY
FROM TOOLE COUNTY TO CASCADE COUNTY AND EASTWARD. THE MAIN
THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS. SOME SNOWFALL IS POSSIBLE OVER THE MOUNTAINS
TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS AND LINGERING SHOWERS ARE EXPECTED WEDNESDAY. SOME
SNOW IS POSSIBLE OVER THE MOUNTAINS WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY. ANY WEATHER
SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH
FLOODING WOULD BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jun 5, 3:46 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
346 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012  E1.50 INCH       MEAGHER            MT   TRAINED SPOTTER

            ESTIMATED PING PONG BALL SIZE HAIL

&&

MERCER
Local storm report, Jun 5, 3:52 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
352 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012  E1.00 INCH       MEAGHER            MT   TRAINED SPOTTER

&&

UTTECH
Local storm report, Jun 5, 3:53 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
353 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012  E1.75 INCH       MEAGHER            MT   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS GOLF BALL SIZE HAIL IN WHITE
            SULPHUR SPRINGS FALLING AT THE SHERIFF OFFICE.

&&

BRUSDA
Local storm report, Jun 5, 3:56 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
356 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FUNNEL CLOUD     WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012                   MEAGHER            MT   PUBLIC

            TWO REPORTS OF FUNNEL LIFTING AND DROPPING AND ONE
            REPORT OF UNCONFIRMED TORNADO

&&

MERCER
Special weather statement, Jun 5, 3:57 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
357 PM MDT TUE JUN 5 2012

MTZ053-055-052245-
BROADWATER MT-GALLATIN MT-
357 PM MDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GALLATIN AND SOUTHERN
BROADWATER COUNTIES UNTIL 445 PM MDT...

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF BELGRADE...OR 14 MILES NORTH OF
BOZEMAN...MOVING NORTHWEST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TOSTON...MAUDLOW AND
RADERSBURG.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4620 11164 4635 11121 4585 11098 4577 11121
TIME...MOT...LOC 2157Z 152DEG 25KT 4589 11116

MLV
Local storm report, Jun 5, 3:58 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
358 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             4 W BOZEMAN             45.68N 111.13W
06/05/2012  E0.75 INCH       GALLATIN           MT   PUBLIC

            ESTIMATED 0.75 INCH HAIL REPORTED ALONG FRONTAGE ROAD
            WEST OF BOZEMAN

&&

MERCER

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:13 PM MDTSevere Thunderstorm WarningTFXCascade, Lewis and Clark, Teton62 min
Jun 4, 6:34 PM MDTSpecial Weather StatementTFXCascade41 min
Jun 4, 6:59 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Pondera, Teton61 min
Jun 4, 7:53 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill, Liberty67 min
Jun 4, 8:06 PM MDTTornado WarningTFXChouteau39 min
Jun 4, 8:48 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill, Liberty72 min
Jun 4, 9:05 PM MDTSpecial Weather StatementTFXPondera25 min
Jun 4, 9:14 PM MDTSevere Thunderstorm WarningTFXChouteau, Liberty, Pondera, Teton, Toole61 min
Jun 4, 9:49 PM MDTSpecial Weather StatementTFXPondera41 min
Jun 4, 10:07 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton, Toole38 min
Jun 4, 10:15 PM MDTTornado WarningTFXToole45 min
Jun 4, 10:31 PM MDTSpecial Weather StatementTFXPondera44 min
Jun 4, 10:41 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton49 min
Jun 4, 10:44 PM MDTSevere Thunderstorm WarningTFXGlacier, Liberty, Pondera, Teton, Toole61 min
Jun 4, 11:47 PM MDTSevere Thunderstorm WarningTFXGlacier, Liberty, Toole73 min
Jun 5, 1:48 PM MDTWinter Weather AdvisoryTFX23 hr
Jun 5, 2:24 PM MDTSpecial Weather StatementTFXBroadwater51 min
Jun 5, 3:05 PM MDTSevere Thunderstorm WarningTFXBroadwater, Cascade, Lewis and Clark, Meagher40 min
Jun 5, 3:33 PM MDTSpecial Weather StatementTFXLewis and Clark42 min
Jun 5, 3:38 PM MDTSevere Thunderstorm WarningTFXMeagher52 min
Jun 5, 3:49 PM MDTSevere Thunderstorm WarningTFXLewis and Clark13 min
Jun 5, 3:49 PM MDTTornado WarningTFXMeagher26 min
Jun 5, 3:57 PM MDTSpecial Weather StatementTFXBroadwater48 min
Jun 5, 4:13 PM MDTSpecial Weather StatementTFXCascade47 min
Jun 5, 4:21 PM MDTSpecial Weather StatementTFXMeagher39 min
Jun 5, 4:25 PM MDTSpecial Weather StatementTFXCascade50 min
Jun 5, 4:27 PM MDTSpecial Weather StatementTFXMeagher48 min
Jun 5, 4:40 PM MDTSpecial Weather StatementTFXBroadwater50 min
Jun 5, 4:45 PM MDTSpecial Weather StatementTFXLewis and Clark45 min
Jun 5, 4:58 PM MDTSpecial Weather StatementTFXJefferson47 min
Jun 5, 4:59 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton61 min
Jun 5, 5:04 PM MDTSpecial Weather StatementTFXCascade41 min
Jun 5, 5:13 PM MDTSevere Thunderstorm WarningTFXJudith Basin, Meagher25 min
Jun 5, 5:37 PM MDTSevere Thunderstorm WarningTFXFergus, Judith Basin53 min
Jun 5, 5:40 PM MDTTornado WarningTFXFergus, Judith Basin35 min
Jun 5, 5:53 PM MDTSpecial Weather StatementTFXSilver Bow52 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.